Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Norivir to 400mg Reyataz
Jul 11, 2012

HIV for 26 years and healthy! I have been on Norivir,Reyataz and Combivir for 4 years. Undetectable viral load, 560 t-cells and feel great except for a bloating feeling. My doctor suggested stopping the Norivir and increasing my Reyataz to 400mg. Any suggestions on the switch? Is this common in therapy? Can i ever go back on Norivir if I stop? Thank you for any advice!

Response from Dr. Young

Hello and thanks for posting.

Atazanavir (Reyataz) can either be dosed 300 mg with ritonavir (Norvir) or 400 mg without ritonavir. It's a reasonable to presume that some of your side effects could be related to the Norvir, so a simplification to unboosted atazanavir might help.

A number of my patients receive unboosted atazanavir (usually with abacavir/lamivudine), as studied in the ARIES clinical trial.

Should you need to in the future, this switch doesn't preclude going back to Norvir.

I hope that's helpful, BY



Previous
Efficacy/Synergy of Isentress+Norvir+Prezista+Viread
Next
Having sex with two partners without condom

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement